Affordable Access

Thrombocytopenia associated with hypersensitivity to ranitidine: possible cross-reactivity with cimetidine.

Authors
Type
Published Article
Journal
The American journal of gastroenterology
Publication Date
Volume
84
Issue
5
Pages
560–562
Identifiers
PMID: 2719014
Source
Medline

Abstract

A rare case of thrombocytopenia associated with ranitidine is described. The thrombocytopenia was accompanied by eosinophilia and slightly elevated serum IgE. The platelet and eosinophilic counts returned to normal as soon as the drug was stopped. Cell-mediated immunity (CMI) determined in vitro by the leukocyte migration inhibition factor test was found against ranitidine and cimetidine. IgE antibody response against both drugs was also found by the mast cell degranulation test. These data suggest an association between the ranitidine-induced thrombocytopenia and both humoral antibody response and CMI. Cross-reactivity between the two H2-receptor antagonists is suggested, as well.

There are no comments yet on this publication. Be the first to share your thoughts.

Statistics

Seen <100 times
0 Comments